Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 142, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 16, 2009, 6:20 PM MDT for Morrill County, Scotts Bluff County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 6:20 PM MDT (00:20 UTC)
- Expired
- Jul 16, 2009, 7:06 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:29 PM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 16, 1:29 PM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 129 PM MDT THU JUL 16 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY... WEAK COLD FRONT PUSHED THROUGH EARLY THIS MORNING AND TEMPERATURES HAVING A HARD TIME REBOUNDING WITH NORTH TO NORTHEAST FLOW. SOME AREAS OF LOW CEILINGS ACCOMPANIED THE FRONT THIS MORNING AND WOULD NOT BE SURPRISED TO SEE MORE FRIDAY MORNING MAYBE EVEN MORE WIDESPREAD EAST OF THE LARAMIE RANGE. NOW THE FRONT IS STALLING OUT AND THE 18Z ANALYSIS HAS IT INTO NORTHEAST COLORADO BUT THEN SNAKING ITS WAY BACK UP ALONG INTERSTATE 25. KCYS RADAR AND ALL NEIGHBORING ONES ARE PPINE. LAPS DATA SHOWING SOME -2 LIS ALONG THE FRONTAL BOUNDARY AND WOULD NOT BE SURPRISED TO SEE A FEW ISOLATED STORMS FIRE UP THIS AFTERNOON AND EVENING ESPECIALLY IN THE PANHANDLE. MODELS IN FAIRLY GOOD AGREEMENT WITH A BIG UPPER LEVEL RIDGE OVER THE CWA THROUGH THE SHORT TERM AND PERIODICALLY A LITTLE PVA IN THE UPPER NORTHWEST FLOW. IN THE SHORT TERM NAM MOST BULLISH WITH ANY PRECIPITATION AND EVEN SO NOT MUCH TO GET EXCITED ABOUT. HOWEVER WITH THE BOUNDARY IN THE AREA EAST TO THE MOUNTAINS PROBABLY NOT A BAD IDEA TO KEEP AT LEAST SOME LOW GRADE MENTION OF THUNDERSTORMS. TEMPERATURES IN THIS PERIOD APPEAR TO BE AROUND SEASONAL AVERAGES. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN BE EXPECTED ACROSS THE FORECAST AREA EACH DAY. A STRONG UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S. THROUGH THE PERIOD. MID LEVEL MOISTURE WILL CONTINUE TO MOVE INTO THE CWA AS IT FLOWS AROUND THE UPPER HIGH PRESSURE CENTER LOCATED OVER THE DESERT SW. AS AIRMASS OVER THE AREA DESTABILIZES EACH AFTERNOON...DIURNAL THUNDERSTORMS WILL DEVELOP BUT SHOULD BE ISOLATED IN COVERAGE. HIGH TEMPERATURES WILL BE AROUND NORMAL EACH DAY. && .AVIATION...GENERALLY VFR CONDITIONS EXPECTED NEXT 24 HOURS. AFTER 17/12Z SOME LOCALIZED MVFR CONDITIONS EAST OF THE MOUNTAINS WITH LOW CEILINGS AND PATCHY FOG. && .FIRE WEATHER...LOWER RELATIVE HUMIDITIES BEGINNING TO BE PERSISTENT IN PORTIONS OF CARBON AND ALBANY COUNTIES. AT THE PRESENT TIME WINDS LOOK THEY WILL BEHAVE THEMSELVES SO FIRE CONCERNS ARE LOW BUT WILL NEED TO KEEP AN EYE ON THE WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM...KMD
Hazardous weather outlook, Jul 16, 11:10 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT THU JUL 16 2009 WYZ061>066-171715- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1110 AM MDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-067>070-171715- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1110 AM MDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW WEAK THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 16, 5:07 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT THU JUL 16 2009 NEZ001-WYZ068-170000- GOSHEN-SIOUX- 507 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN GOSHEN AND SOUTHERN SIOUX COUNTIES UNTIL 600 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRAIRIE CENTER...OR 23 MILES SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL...LOCALLY HEAVY RAIN AND GUSTY WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLH
Special weather statement, Jul 16, 5:30 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT THU JUL 16 2009 NEZ001-WYZ068-170000- GOSHEN-SIOUX- 530 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOSHEN AND SOUTHERN SIOUX COUNTIES UNTIL 600 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MOUNT EDNA...OR 26 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...SEEK SAFE SHELTER IMMEDIATELY...INDOORS IF POSSIBLE. JLH
Special weather statement, Jul 16, 5:32 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT THU JUL 16 2009 NEZ001-170000- SIOUX- 532 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX COUNTY UNTIL 600 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MOUNT EDNA...OR 26 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...SEEK SAFE SHELTER IMMEDIATELY...INDOORS IF POSSIBLE. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 26 min |
| Jul 16, 9:02 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 44 min |
| Jul 16, 7:02 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 23 min |
| Jul 16, 7:21 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 44 min |
| Jul 17, 4:14 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 33 min |
| Jul 17, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.